Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 25, 2021, 3:01 PM CDT for Lee County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 3:01 PM CDT (20:01 UTC)
- Expired
- Aug 25, 2021, 3:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 40
County Lee County, AL
The radar
The Maxwell AFB radar (KMXX), 22 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430
WWUS84 KBMX 252001
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
301 PM CDT Wed Aug 25 2021
ALZ045-047-252030-
Lee AL-Macon AL-
301 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of west central Lee and
northeastern Macon Counties through 330 PM CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm over
Auburn, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Auburn, Notasulga, Tuskegee National Forest, Auburn University,
Loachapoka, Chewacla State Park and I 85 Rest Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3263 8544 3250 8544 3248 8565 3257 8571
3266 8565
TIME...MOT...LOC 2000Z 086DEG 15KT 3258 8551
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 2:47 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 25, 2:47 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 247 PM CDT Wed Aug 25 2021 .SHORT TERM... /Updated at 0125 PM CDT Wed Aug 25 2021/ Through Tomorrow. An expansive deep-layer ridge remains centered over the Southern Plains and is the dominant feature influencing current weather conditions. Downstream of the ridge, the easterly flow across the area will cause temperatures of only a degree or two cooler this afternoon compared to yesterday. While the synoptic pattern mostly favors stable conditions, a weak low-level shortwave over the northern Gulf of Mexico will track towards Louisiana today and tomorrow. This feature is supporting enhanced convection and moisture along the Gulf coast and into southern portions of the forecast area. Best rain chances will be focused in this zone of favorable moisture which will be slowly advecting west/northwestward with time, but still expect convection to be rather disorganized today. Any isolated storms that develop further north will be capable of producing gusty sub-severe winds due to the larger presence of dry air aloft with DCAPE ~1300-1400 J/kg, but this will likely also limit the sustainability of the storms. As the shortwave progresses further west overnight, the greater combination of lift and moisture will shift to areas west of I-65 where scattered thunderstorms may begin developing by early tomorrow afternoon. Highs will range from the upper 80s to lower 90s. 86 .LONG TERM... /Updated at 0232 PM CDT Wed Aug 25 2021/ Extended forecast remains on track heading into the weekend. Afternoon convection will be aided by weak impulses rotating around the western side of an upper level ridge, with scattered to numerous coverage across the area. Looking at next week, there is still uncertainty on what happens with the potential tropical system in the Gulf. Local weather will depend on the timing and track of this system, which currently has a 80 percent chance of development in the next 5 days. Will continue to monitor model trends and make adjustments as needed. 14 Previous long-term discussion: /Updated at 0338 AM CDT Wed Aug 25 2021/ Friday through Tuesday. Ridging persists across the Southeastern CONUS through the weekend. The lingering warm/moist airmass will support our typical summertime diurnal convective activity. There are some indications that weak upper level energy from the easterly wave could linger through the weekend as well, so I've bumped afternoon thunderstorm chances up to 50-60% for the southernmost counties on Saturday and most of the region by Sunday afternoon. The latest model guidance has started to come into decent agreement with a low pressure system moving into the Gulf of Mexico Saturday night into Sunday. The National Hurricane Center has labeled this area as Disturbance 1 in the latest outlook, highlighting a 70% chance for development in the next 5 days. This system is forecast to move into the Western Gulf of Mexico by Sunday. Beyond that timeframe, however, a lot of uncertainty exists, so we'll continue to monitor for the development over the next few days. This system could play a role in our forecast for Monday into Tuesday across Central AL even if it's just the advection of tropical moisture into the region. For now, I'll trend rain/thunderstorm chances up for the early part of next week. 25/Owen && .AVIATION... 18Z TAF Discussion. VFR conditions are currently present at all sites with expansive low- level cumulus across the region. Only expecting isolated to scattered convection this afternoon with upper-level ridging well established over the Southern Plains. This is producing mostly stable conditions and light, easterly surface winds. A weak low- level impulse over the northern Gulf of Mexico may provide best opportunities for rain near MGM/TOI where moisture content is also highest. Rain will quickly diminish this evening, and a few instances of patchy fog may develop tomorrow morning. 86 && .FIRE WEATHER... Isolated to scattered showers and storms will be possible Thursday, with the best chances across the north and west. Activity becomes slightly more widespread Friday and Saturday. Weak low level winds remain out of the east to southeast through the end of the week, with elevated humidity values keeping min RH values above 50 percent range. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 91 70 91 70 / 10 50 10 30 10 Anniston 72 90 71 90 72 / 20 50 10 30 10 Birmingham 73 91 72 92 73 / 10 50 10 30 10 Tuscaloosa 74 91 73 92 73 / 10 50 20 30 10 Calera 73 89 72 90 73 / 20 50 10 30 10 Auburn 72 88 70 88 72 / 30 30 0 50 10 Montgomery 73 92 72 92 73 / 20 30 10 50 10 Troy 72 91 71 90 72 / 30 30 10 60 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 25, 3:40 AM CDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 340 AM CDT Wed Aug 25 2021 ALZ011>015-017>050-261145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 340 AM CDT Wed Aug 25 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 25, 3:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
301 PM CDT Wed Aug 25 2021
ALZ045-047-252030-
Lee AL-Macon AL-
301 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of west central Lee and
northeastern Macon Counties through 330 PM CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm over
Auburn, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Auburn, Notasulga, Tuskegee National Forest, Auburn University,
Loachapoka, Chewacla State Park and I 85 Rest Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3263 8544 3250 8544 3248 8565 3257 8571
3266 8565
TIME...MOT...LOC 2000Z 086DEG 15KT 3258 8551
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:37 PM CDT | Special Weather Statement | BMX | Macon | 23 min |
| Aug 25, 4:00 PM CDT | Special Weather Statement | BMX | Elmore | 30 min |
| Aug 25, 4:08 PM CDT | Special Weather Statement | BMX | Marion | 37 min |
| Aug 25, 4:39 PM CDT | Special Weather Statement | BMX | Chambers | 51 min |
| Aug 25, 4:45 PM CDT | Special Weather Statement | BMX | Russell | 45 min |
| Aug 25, 4:53 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 37 min |
| Aug 25, 4:56 PM CDT | Special Weather Statement | BMX | Talladega | 34 min |
| Aug 25, 5:05 PM CDT | Special Weather Statement | BMX | Lee | 25 min |
| Aug 25, 5:23 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Russell | 29 min |
| Aug 25, 5:33 PM CDT | Special Weather Statement | BMX | Lee | 42 min |
| Aug 25, 5:33 PM CDT | Special Weather Statement | BMX | Shelby | 27 min |
| Aug 25, 5:40 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 24 min |
| Aug 25, 5:53 PM CDT | Special Weather Statement | BMX | Shelby | 52 min |
| Aug 25, 5:59 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 31 min |
| Aug 25, 6:05 PM CDT | Special Weather Statement | BMX | Macon, Montgomery | 25 min |
| Aug 25, 6:14 PM CDT | Special Weather Statement | BMX | Shelby | 31 min |
| Aug 25, 6:31 PM CDT | Special Weather Statement | BMX | Lowndes | 44 min |
| Aug 25, 6:36 PM CDT | Special Weather Statement | BMX | Randolph | 39 min |
| Aug 25, 6:42 PM CDT | Special Weather Statement | BMX | Jefferson | 33 min |
| Aug 25, 6:54 PM CDT | Special Weather Statement | BMX | Bibb | 36 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.